Alert archive / South Carolina / Wind Advisories in 2015
Wind Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Oct 5, 2015, 3:49 AM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2015, 3:49 AM EDT (07:49 UTC)
- Expired
- Oct 5, 2015, 1:44 PM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS72 KCHS 050749 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 349 AM EDT MON OCT 5 2015 SCZ043>045-049-050-052-051600- /O.NEW.KCHS.WI.Y.0003.151005T0749Z-151005T2100Z/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 349 AM EDT MON OCT 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * LOCATIONS...BERKELEY...CHARLESTON...DORCHESTER AND COLLETON COUNTIES. THIS INCLUDES THE CHARLESTON METRO AREA. * WINDS...15 TO 20 MPH WITH GUSTS TO 30 MPH. * WIND IMPACTS...THE COMBINATION OF GUSTY WINDS AND SATURATED GROUNDS FROM ONGOING FLASH FLOODING WILL INCREASE THE RISK FOR FALLING TREES TODAY. POWER OUTAGES ARE POSSIBLE. * LAKE MOULTRIE...WINDS ON LAKE MOULTRIE WILL AVERAGE 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH TONIGHT. WAVES OF 1 TO 2 FEET CAN BE EXPECTED...HIGHEST OVER THE CENTRAL AND SOUTHERN PARTS OF THE LAKE. WINDS OF THIS MAGNITUDE COULD TOPPLE RECREATIONAL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR THE INTERNET FOR THE LATEST FORECASTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. && $$
2 follow-up statements
197 WWUS72 KCHS 051516 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1116 AM EDT MON OCT 5 2015 SCZ043>045-049-050-052-052100- /O.CON.KCHS.WI.Y.0003.000000T0000Z-151005T2100Z/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 1116 AM EDT MON OCT 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * LOCATIONS...BERKELEY...CHARLESTON...DORCHESTER AND COLLETON COUNTIES. THIS INCLUDES THE CHARLESTON METRO AREA. * WINDS...15 TO 20 MPH WITH GUSTS TO 25 MPH. * WIND IMPACTS...THE COMBINATION OF GUSTY WINDS AND SATURATED GROUNDS FROM ONGOING FLASH FLOODING WILL INCREASE THE RISK FOR FALLING TREES TODAY. POWER OUTAGES ARE POSSIBLE. * LAKE MOULTRIE...WINDS ON LAKE MOULTRIE WILL AVERAGE 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH TONIGHT. WAVES OF 1 TO 2 FEET CAN BE EXPECTED...HIGHEST OVER THE CENTRAL AND SOUTHERN PARTS OF THE LAKE. WINDS OF THIS MAGNITUDE COULD TOPPLE RECREATIONAL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR THE INTERNET FOR THE LATEST FORECASTS AND POSSIBLE WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. && $$
976 WWUS72 KCHS 051744 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 144 PM EDT MON OCT 5 2015 SCZ043>045-049-050-052-051845- /O.CAN.KCHS.WI.Y.0003.000000T0000Z-151005T2100Z/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 144 PM EDT MON OCT 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Oct 5, 1:34 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 5, 1:34 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT MON OCT 5 2015
...CATASTROPHIC FLASH FLOODING CONTINUES...
.SYNOPSIS...
WEAK LOW PRESSURE NEAR THE SOUTH CAROLINA COAST WILL MOVE SLOWLY
EAST OVERNIGHT...THEN WILL PULL FURTHER AWAY INTO THE ATLANTIC
TUESDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION THROUGH
LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RAIN BAND MOVING INLAND ACROSS THE CHARLESTON TRI-COUNTY AREA INTO
THE SOUTHERN MIDLANDS WILL MOVE SOUTHWEST OVER THE NEXT FEW HOURS.
COULD VERY WELL SEE A PERIOD OF DRY CONDITIONS IN THE CHARLESTON
METRO FOR SEVERAL HOURS. STILL EXPECT THE RAIN BAND TO PIVOT BACK
TO THE SOUTH AS THE PRIMARY DEFORMATION ZONE ALOFT BEGINS TO
ROTATE BACK TO THE SOUTH IN RESPONSE TO UPPER LEVEL LOW PRESSURE
MOVING FARTHER OFFSHORE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
MONDAY...A NEARLY VERTICALLY STACKED LOW PRESSURE BOTH SURFACE AND
ALOFT WILL BE LOCATED SOME 150 NM SE OF SAVANNAH AT THE START OF THE
DAY WILL BEGIN TO SHOW SIGNS OF PUSHING EAST/NE IN THE AFTERNOON.
THE MAIN FORECAST CHALLENGE REVOLVES AROUND HOW QUICKLY THIS
TRANSITION OCCURS...WHERE THE MAIN DEFORMATION ZONE/HEAVIEST
MOISTURE AXIS IS LOCATED AND THE RESULTING QPF. OUR LATEST THINKING
IS THAT THE MAIN RAIN BAND OF MODERATE TO LOCALLY HEAVY INTENSITY
WILL BE FOUND OVER THE CHARLESTON TRI-COUNTY REGION...MAYBE ALSO
INTO COLLETON COUNTY DURING THE MORNING...BEFORE FINALLY PULLING
AWAY AND/OR DISSIPATING IN THE AFTERNOON AS SURFACE PRESSURE AND
HEIGHTS ALOFT BEGIN TO INCH UPWARDS. ALTHOUGH THE TREND WILL BE FOR
IMPROVING CONDITIONS WITH TIME...DUE TO THE PRE-EXISTING AND
WIDESPREAD FLOODING WE HAVE MAINTAINED THE FLASH FLOOD WATCH FOR THE
CHARLESTON QUAD-COUNTY REGION THROUGH LATE MORNING. IT/S POSSIBLE
THAT THE WATCH MIGHT NEED TO BE EXTENDED FURTHER IN TIME FOR AT
LEAST THE TRI-COUNTY OF CHARLESTON PENDING HOW MUCH ADDITIONAL RAINS
OCCUR. FURTHER SOUTH RAIN PROBABILITIES WILL BE NO MORE THAN IN THE
SCATTERED RANGE WITH LITTLE FORCING TO ENSUE. EXTENSIVE CLOUD COVER
WILL RESTRICT HIGHS TO NO MORE THAN UPPER 60S AND LOWER 70S.
WINDS WILL ALSO BE ON THE INCREASE AS A 30-40 KT LOW LEVEL JET WILL
ARRIVE ON THE BACK SIDE OF THE ATLANTIC LOW AND THE GRADIENT
TIGHTENS BETWEEN THAT FEATURE AND HIGH PRESSURE BUILDING INLAND.
NORTH/NE WINDS WILL AVERAGE 15-25 MPH SUSTAINED WITH GUSTS UPWARDS
OF 30 OR 35 MPH...GREATEST AT AND NEAR THE COAST. CONDITIONS ON LAKE
MOULTRIE WILL BE SIMILAR...BUT FOR NOW THEY LOOK TO STAY JUST BELOW
LAKE WIND ADVISORY CRITERIA. WINDS THIS STRONG COMBINED WITH THE
FULLY SATURATED SOILS OVER CENTRAL AND NORTHERN ZONES COULD PRODUCE
SOME DOWN TREES AND TREE BRANCHES...WITH THE RISK OF SOME POWER
OUTAGES.
MONDAY NIGHT...DEEP LAYERED LOW PRESSURE AND ITS ASSOCIATED
FORCING ARE FINALLY KICKED FAR ENOUGH AWAY...AS RAIN CHANCES
STEADILY DIMINISH FROM WEST/SW TO EAST/NE. ALL LOCATIONS WILL BE
RAINFREE BY DAYBREAK TUESDAY AT THE LATEST. HIGH PRESSURE WITH
SUBTLE COOL ADVECTION WILL BUILD FROM THE NW AND ALTHOUGH SKIES
DON/T CLEAR...IS STILL ENOUGH TO ALLOW FOR LOWS IN THE UPPER 50S-
LOWER 60S AWAY FROM THE IMMEDIATE COAST.
TUESDAY...HEIGHTS ALOFT CONTINUE TO CLIMB AS SURFACE HIGH PRESSURE
ELONGATED FROM PENNSYLVANIA TO ILLINOIS EXPANDS SE. WE/LL FINALLY
EXPERIENCE MUCH BETTER WEATHER RETURNING WITH CONSIDERABLE DRIER
AIR THROUGHOUT THE VERTICAL AND A SOLID ANTICYCLONIC PRESSURE
PATTERN TO OCCUR. INCREASING INSOLATION WILL LEAD TO MAX TEMPS
INTO THE VERY PLEASANT LOWER AND MIDDLE 70S. LOWS TUESDAY NIGHT
UNDER GENERALLY CLEAR SKIES ALLOWS FOR LOWS IN THE MID OR UPPER
50S...LOWER 60S ON THE BEACHES.
WEDNESDAY...MID AND UPPER RIDGING WILL ARRIVE ALOFT FROM THE WEST AS
SURFACE HIGH PRESSURE IN THE OHIO VALLEY AND GREAT LAKES ENCOMPASSES
MUCH OF THE EASTERN U.S. TEMPS WILL WARM FURTHER WITH EXPANDING
THICKNESS AND HEIGHTS ALOFT CLIMBING.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT INTO THURSDAY THE CONTINENTAL SURFACE HIGH PRESSURE
TO THE NORTH BUILDS CLOSER TO THE CWA...WHICH WILL RE-ESTABLISH THE
WEDGE PATTERN. SHOWER CHANCES WILL GRADUALLY INCREASE ALONG THE
COAST BY THE END OF THE WEEK.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
KCHS...IFR CIGS WILL DOMINATE THROUGH THE PERIOD. EXPECT A PERIOD
OF RAIN TO AFFECT THE TERMINAL 14-18Z WITH VSBYS POSSIBLY DROPPING
TO IFR AT TIMES. GUSTY WINDS WILL BEGIN TO AFFECT THE TERMINAL BY
09Z. CIGS/VSBY SHOULD REMAIN ABOVE ALTERNATE MINIMUMS.
KSAV...MVFR CIGS WILL DOMINATE THROUGH THE PERIOD. COULD SEE A
BRIEF PERIOD OF IFR CIGS 09-12Z AND POSSIBLY A LIGHT LIGHT FOG.
EXPECT RAIN TO STAY NORTH OF THE TERMINAL. GUSTY WINDS WILL AFFECT
THE TERMINAL AFTER 15Z.
EXTENDED AVIATION OUTLOOK...IFR OR LOWER CONDITIONS WILL PREVAIL AT
BOTH KCHS AND KSAV MONDAY AFTERNOON INTO TUESDAY MORNING...WITH AN
ABUNDANCE OF MOISTURE STUCK BENEATH AN INVERSION. PERIODS OF
MODERATE TO PERHAPS HEAVY RAIN WILL IMPACT KCHS DURING
MONDAY...BEFORE FINALLY ENDING MONDAY NIGHT.
VFR CONDITIONS WILL FINALLY RETURN FOR THE BULK OF TUESDAY AND
PREVAIL THROUGH THE WEEK.
&&
.MARINE...
OVERNIGHT...A WEAK PRESSURE GRADIENT WILL GIVE WAY TO A MORE
UNIFORM AND TIGHTENING N/NE GRADIENT AND BUILDING SEAS AS LOW
PRESSURE PULLS AWAY FROM THE COAST. MAINTAINED ONGOING SCAS FOR
AMZ350 AND AMZ374...AS WELL AS FOR CHS HARBOR FOR MONDAY NIGHT
CONDITIONS...AND ANOTHER SCA FOR AMZ352 WILL EVENTUALLY BE
REQUIRED FOR MONDAY PM OR MONDAY NIGHT.
MONDAY...A SOLID SMALL CRAFT ADVISORY EVENT WILL COVER THE ENTIRE
MARITIME COMMUNITY AS THE GRADIENT PINCHES BETWEEN LOW PRESSURE
ABOUT 100 NM SE OF THE AREA AND HIGH PRESSURE BUILDING FROM THE
GREAT LAKES AND UPPER MIDWEST. WE/LL NEED TO CAREFULLY WATCH FOR A
MARGINAL GALE EVENT SINCE THE COLD CORE LOW ALOFT WILL GENERATE
BETTER MIXING POTENTIAL ACROSS THE COASTAL WATERS. HOWEVER...THERE
ARE DIFFERENCES BETWEEN THE VARIOUS MODELS ON HOW THIS MAY
OCCUR...SO WE TOOK A SLIGHTLY MORE CONSERVATIVE APPROACH.
MONDAY NIGHT AND TUESDAY...WE ANTICIPATE AT LEAST SMALL CRAFT
ADVISORIES WILL CONTINUE OVER MUCH IF NOT ALL OF THE MARINE
COMMUNITY WITH AN ENHANCED GRADIENT TO PERSIST BETWEEN INLAND HIGH
PRESSURE AND ATLANTIC LOW AS IT FINALLY LIFTS NE...COMBINED WITH
NIGHT TIME AND EARLY TUESDAY MORNING COOL ADVECTION.
WEDNESDAY THROUGH FRIDAY...THERE REMAINS JUST ENOUGH OF A PACKED
GRADIENT AROUND SE AND SOUTH PERIPHERY OF CONTINENTAL HIGH PRESSURE
TO PRODUCE ADVISORY CONDITIONS ACROSS AT LEAST PARTS OF THE LOCAL
WATERS DURING MID TO LATE WEEK.
&&
.HYDROLOGY...
BANDS OF RAIN WILL CONTINUE TO DEVELOP OFFSHORE AND PIVOT
BACK TOWARD THE WEST/SOUTHWEST INTO THE CHARLESTON QUAD-COUNTY
REGION...AND PERIODS OF RAIN COULD PERSIST THROUGH AT LEAST
MONDAY MORNING. ADDITIONAL RAINFALL AMOUNTS TONIGHT AND MONDAY
WILL AVERAGE 2-4 INCHES ACROSS THE WATCH AREA...AND LOCALLY
GREATER AMOUNTS COULD FALL ACROSS NORTHERN CHARLESTON AND NORTHERN
BERKELEY COUNTIES. EVEN THOUGH THE RAIN WILL NOT BE AS INTENSE AS
IT WAS FRIDAY NIGHT THROUGH EARLY SUNDAY MORNING... ANY RAIN WILL
MAINTAIN OR EXACERBATE ONGOING LIFE-THREATENING FLASH FLOODING.
SOME LOCATIONS MAY VERY WELL SEE AMOUNTS IN EXCESS OF 20-25 INCHES
BEFORE THE END OF THIS EVENT...ESPECIALLY IN THE CHARLESTON TRI-
COUNTIES.
RIVER FLOODING...THE SANTEE RIVER NEAR JAMESTOWN AND THE EDISTO
RIVER NEAR GIVHANS FERRY WILL BOTH BE IN FLOOD MONDAY...EVEN
REACHING INTO MODERATE OR POTENTIALLY MAJOR FLOOD CATEGORY DURING
THE MID TO LATE WEEK. THE SAVANNAH RIVER AND POSSIBLY EVEN THE
OGEECHEE RIVER COULD APPROACH ACTION STAGE BY MID TO LATE
WEEK...PENDING THE AMOUNT OF RAIN THAT OCCURS UPSTREAM.
&&
.TIDES/COASTAL FLOODING...
PER LATEST TIDE/WIND TRENDS AND EXTRATROPICAL SURGE GUIDANCE...
RAISE A COASTAL FLOOD ADVISORY FOR CHARLESTON COUNTY VALID 1-5 AM
MONDAY. THE TIDE SHOULD PEAK AROUND 7 FT MLLW AROUND THE TIME OF
THE 234 AM HIGH TIDE.
EXCEPTIONALLY HIGH TIDE LEVELS WILL BE VERY SLOW
TO RECOVER AND ANOMALIES WILL BE STILL LARGE ENOUGH WHERE WE
ANTICIPATE AT LEAST MINOR FLOODING CONCERNS WITH AT LEAST THE
AFTERNOON HIGH TIDES EACH DAY THROUGH WEDNESDAY. ADDITIONAL COASTAL
FLOOD ADVISORIES WILL LIKELY BE REQUIRED.
RIP CURRENTS...3-4 FT SWELLS ARRIVING ABOUT EVERY 11 SECONDS MONDAY
WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES.
NORTH/NE WINDS OF 15-25 MPH AND GUSTY WILL ALSO CAUSE A MODERATE TO
PERHAPS STRONG LONG SHORE CURRENT TRAVELING FROM NORTH/NE TO
SOUTH/SW.
&&
.CLIMATE...
SEVERAL RAINFALL RECORDS HAVE BEEN SET AT CHARLESTON
INTERNATIONAL AIRPORT AND DOWNTOWN CHARLESTON AS NOTED BELOW.
CHARLESTON AIRPORT /KCHS/...
GREATEST 1-DAY RAINFALL.....11.50 INCHES SET ON OCTOBER 3 2015
OLD 1-DAY RAINFALL RECORD...10.52 INCHES SET ON SEPTEMBER 21 1998
GREATEST 2-DAY RAINFALL.....13.11 INCHES SET ON OCTOBER 2-3 2015
OLD 2-DAY RAINFALL RECORD...11.10 INCHES SET ON JUNE 10-11 1973
GREATEST 3-DAY RAINFALL.....14.48 INCHES SET ON OCTOBER 1-3 2015
OLD 3-DAY RAINFALL RECORD...11.95 INCHES SET ON JUNE 9-11 1973
GREATEST MONTHLY OCTOBER RAINFALL..16.01 INCHES THROUGH 9 AM
TODAY OLD MONTHLY OCTOBER RAINFALL.......12.11 INCHES SET IN 1994
DOWNTOWN CHARLESTON /KCXM/...
GREATEST 3-DAY RAINFALL.....13.80 INCHES SET ON OCTOBER 1-3 2015
OLD 3-DAY RAINFALL RECORD...12.39 INCHES SET ON JUNE 9-11 1973
GREATEST MONTHLY OCTOBER RAINFALL..14.25 INCHES THROUGH 430 AM
TODAY OLD MONTHLY OCTOBER RAINFALL.......11.74 INCHES SET IN 1959
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR SCZ043>045-049-050-
052.
COASTAL FLOOD ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
SCZ050.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 5 AM EDT
TUESDAY FOR AMZ330.
&&
STHazardous weather outlook, Oct 4, 10:39 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1039 PM EDT SUN OCT 4 2015 AMZ350-060245- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1039 PM EDT SUN OCT 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-352-354-374-060245- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1039 PM EDT SUN OCT 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...A TIGHTENING OF THE PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE SOUTHEAST AND HIGH PRESSURE TO THE NORTHWEST MAY BE ENOUGH TO PRODUCE WIND GUSTS OVER THE ATLANTIC WATERS AS HIGH AS 35 KNOTS MONDAY AND MONDAY NIGHT. A GALE WATCH OR WARNING MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-060245- CHARLESTON- 1039 PM EDT SUN OCT 4 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES WILL BE REQUIRED DURING AT LEAST THE EARLY AND MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ049-060245- COASTAL COLLETON- 1039 PM EDT SUN OCT 4 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE REQUIRED DURING AT LEAST THE EARLY AND MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ048-051-060245- BEAUFORT-COASTAL JASPER- 1039 PM EDT SUN OCT 4 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE REQUIRED DURING AT LEAST THE EARLY AND MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ040-042-047-060245- ALLENDALE-HAMPTON-INLAND JASPER- 1039 PM EDT SUN OCT 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-060245- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- 1039 PM EDT SUN OCT 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ043>045-060245- INLAND COLLETON-DORCHESTER-INLAND BERKELEY- 1039 PM EDT SUN OCT 4 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ052-060245- TIDAL BERKELEY- 1039 PM EDT SUN OCT 4 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE REQUIRED DURING THE EARLY AND MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-060245- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 1039 PM EDT SUN OCT 4 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE REQUIRED DURING THE EARLY AND MIDDLE PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Oct 4, 10:19 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 PM EDT SUN OCT 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD 2 NE ARCHDALE 32.93N 80.08W
10/04/2015 CHARLESTON SC AMATEUR RADIO
ROAD BLOCKED OFF AT THE 3400 BLOCK OF MOUNTAINBROOK
AVENUE CROSSING PEPPERDAM CREEK DUE TO FLOODING. WATER
IS ESTIMATED TO BE 2 FEET HIGH AND 50 YARDS WIDE.
&&
EVENT NUMBER CHS1501317
TIMTELocal storm report, Oct 5, 12:15 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1215 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM NON-TSTM WND DMG 7 NNE JEDBURG 33.15N 80.20W
10/05/2015 BERKELEY SC AMATEUR RADIO
TREE DOWN ACROSS ROADWAY ON OLD HIGHWAY 52 AT BERKELEY
COUNTRY CLUB DUE TO SATURATED GROUNDS.
&&
EVENT NUMBER CHS1501318
JAQSpecial weather statement, Oct 5, 12:19 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1219 AM EDT MON OCT 5 2015 SCZ043>045-049-050-052-050900- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 1219 AM EDT MON OCT 5 2015 ...THE RISK FOR FALLING TREES WILL INCREASE OVERNIGHT... WINDS ARE EXPECTED TO INCREASE ACROSS MUCH OF CHARLESTON... BERKELEY...COLLETON AND DORCHESTER COUNTIES OVERNIGHT AS LOW PRESSURE MOVES FARTHER OFF THE COAST. WIND GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE. THESE WINDS COMBINED WITH SATURATED GROUNDS WILL LIKELY RESULT IN DOWNED TREES THROUGH SUNRISE. POWER OUTAGES ARE LIKELY AS TREES AND LIMBS FALL ON POWERLINES.
Local storm report, Oct 5, 1:33 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD HUGER 33.10N 79.80W
10/04/2015 BERKELEY SC COAST GUARD
COAST GUARD RELEASED VIDEO OF AN AERIAL RESCUE OF A
WOMEN AND INFANT CHILD FROM A FLOODED HOUSE IN HUGER.
VIDEO DEPICTS WIDESPREAD FLOODING OF STRUCTURES FROM
HEAVY RAINFALL WHICH OCCURRED OVERNIGHT. EXACT TIME OF
VIDEO FOOTAGE UNKNOWN.
&&
EVENT NUMBER CHS1501319
JAQLocal storm report, Oct 5, 2:15 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD 3 ENE BONNEAU 33.33N 79.91W
10/04/2015 BERKELEY SC 911 CALL CENTER
BRIDGE ON GRAVEL HILL RD DAMAGED DUE TO FLOODING.
0608 PM FLASH FLOOD 3 E BONNEAU 33.30N 79.90W
10/04/2015 BERKELEY SC 911 CALL CENTER
BRIDGE ON SPRING GROVE RD AT POTATO HILL LN DAMAGED DUE
TO FLOODING.
0612 PM FLASH FLOOD 4 E BONNEAU 33.30N 79.90W
10/04/2015 BERKELEY SC 911 CALL CENTER
BRIDGE ON BETSY HOLE ROAD FLOODED AND POSSIBLY DAMAGED.
0841 PM NON-TSTM WND DMG 3 S CROSS 33.28N 80.15W
10/04/2015 BERKELEY SC 911 CALL CENTER
POWERLINES DOWN ON HIGHWAY 6 IN FRONT OF MOUNT OLIVET
BAPTIST CHURCH.
0849 PM FLASH FLOOD 4 ENE OLD SANTEE CANAL 33.22N 79.91W
10/04/2015 BERKELEY SC 911 CALL CENTER
STALLED VEHICLES DUE TO FLOODING ON CANE GULLY RD.
0108 AM FLASH FLOOD 6 NE CROWFIELD PLANTATI 33.07N 79.98W
10/05/2015 BERKELEY SC 911 CALL CENTER
CYPRESS GARDENS ROAD CLOSED FROM OLD HWY 52 TO THE BOAT
LANDING DUE TO FLOODING.
0108 AM FLASH FLOOD 6 NE JEDBURG 33.12N 80.18W
10/05/2015 BERKELEY SC 911 CALL CENTER
JEDBURG ROAD BETWEEN RILEY LAND AND ERNIES WAY CLOSED
DUE TO FLOOD WATERS OVER THE BRIDGE.
0108 AM FLASH FLOOD 1 W SANGAREE 33.04N 80.15W
10/05/2015 BERKELEY SC 911 CALL CENTER
RISING WATER ON EASTBOUND 1-26 ON AND OFF RAMPS AT
COLLEGE PARK ROAD.
0108 AM FLASH FLOOD 3 WSW MONCKS CORNER 33.18N 80.05W
10/05/2015 BERKELEY SC 911 CALL CENTER
OLD WHITESVILLE RD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS1501320
EVENT NUMBER CHS1501321
EVENT NUMBER CHS1501322
EVENT NUMBER CHS1501323
EVENT NUMBER CHS1501324
EVENT NUMBER CHS1501325
EVENT NUMBER CHS1501326
EVENT NUMBER CHS1501327
EVENT NUMBER CHS1501328
JAQLocal storm report, Oct 5, 3:47 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
10/05/2015 CHARLESTON SC TIDE GAGE
THE EARLY MONDAY MORNING HIGH TIDE REACHED 7.41 FEET
MEAN LOWER LOW WATER ON CHARLESTON HARBOR.
&&
EVENT NUMBER CHS1501329
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:44 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 17 hr |
| Oct 4, 10:32 PM EDT | Coastal Flood Advisory | CHS | 6 hr | |
| Oct 5, 8:56 AM EDT | Coastal Flood Advisory | CHS | 9 hr | |
| Oct 5, 2:34 PM EDT | Areal Flood Warning | CHS | Berkeley, Charleston, Dorchester | 4 days |
Nearby
Wind Advisories in South Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.